Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Linear independence and divided derivatives of a Drinfeld module II

Authors: W. Dale Brownawell and Laurent Denis
Journal: Proc. Amer. Math. Soc. 128 (2000), 1581-1593
MSC (2000): Primary 11J93, 11G09
Published electronically: February 25, 2000
MathSciNet review: 1709742
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


In this note we extend our previous results on the linear independence of values of the divided derivatives of exponential and quasi-periodic functions related to a Drinfeld module to divided derivatives of values of identity and quasi-periodic functions evaluated at the logarithm of an algebraic value. The change in point of view enables us to deal smoothly with divided derivatives of arbitrary order. Moreover we treat a full complement of quasi-periodic functions corresponding to a basis of de Rham cohomology.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11J93, 11G09

Retrieve articles in all journals with MSC (2000): 11J93, 11G09

Additional Information

W. Dale Brownawell
Affiliation: Department of Mathematics, Penn State University, University Park, Pennsylvania 16802

Laurent Denis
Affiliation: U.F.R. de Mathématiques Université des Sciences et Technologies de Lille, 59655 Villeneuve d’Ascq Cedex, France

Keywords: Drinfeld modules, transcendence, linear independence, divided derivatives
Received by editor(s): May 13, 1998
Published electronically: February 25, 2000
Additional Notes: The first author was supported in part by an NSF Grant.
Dedicated: This paper is dedicated to the memory of Bernard Dwork
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society